Alert archive / North Carolina / Small Craft Advisories in 2016
Small Craft Advisory 20, NWS Wilmington, NC
NWS Wilmington, NC issued this small craft advisory at Mar 20, 2016, 4:07 AM EDT. It took effect at Mar 21, 2016, 5:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2016, 4:07 AM EDT (08:07 UTC)
- In effect from
- Mar 21, 2016, 5:00 AM EDT
- Expired
- Mar 21, 2016, 3:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted.
511 WHUS72 KILM 200807 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 407 AM EDT SUN MAR 20 2016 AMZ250-252-254-256-202000- /O.NEW.KILM.SC.Y.0020.160321T0900Z-160321T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 407 AM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY. * WINDS...NORTHWEST 20 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
5 follow-up statements
346 WHUS72 KILM 201732 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 132 PM EDT SUN MAR 20 2016 AMZ250-252-254-256-210145- /O.CON.KILM.SC.Y.0020.160321T0900Z-160321T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 132 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
988 WHUS72 KILM 201923 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 323 PM EDT SUN MAR 20 2016 AMZ250-252-254-256-210400- /O.CON.KILM.SC.Y.0020.160321T0900Z-160321T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 323 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ III
144 WHUS72 KILM 202254 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 654 PM EDT SUN MAR 20 2016 AMZ250-252-254-256-211000- /O.CON.KILM.SC.Y.0020.160321T0900Z-160321T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 654 PM EDT SUN MAR 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 6 PM EDT MONDAY... * WINDS...WILL PEAK IN THE 15 TO 25 KT RANGE FROM THE NORTHWEST. A FEW GUSTS WILL APPROACH 30 KT EARLY MONDAY. * SEAS...WILL PEAK IN THE 2 TO 6 FOOT RANGE. THIS RANGE IS A RESULT OF A TRUE OFFSHORE NW WIND DIRECTION. PRECAUTIONARY/PREPAREDNESS ACTIONS... MALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ DCH
555 WHUS72 KILM 210726 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 326 AM EDT MON MAR 21 2016 AMZ250-252-254-256-212000- /O.CON.KILM.SC.Y.0020.160321T0900Z-160321T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 326 AM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS EVENING... * WINDS...NORTHWEST 20 TO 25 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... MALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 27
440 WHUS72 KILM 211900 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 300 PM EDT MON MAR 21 2016 AMZ250-252-254-256-212000- /O.CAN.KILM.SC.Y.0020.000000T0000Z-160321T2200Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 300 PM EDT MON MAR 21 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE SMALL CRAFT ADVISORY. NORTHWEST WINDS WERE NOT AS EXPECTED AND SEAS FAILED TO REACH 6 FT THUS THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. A SMALL CRAFT EXERCISE CAUTION IS NOW IN EFFECT THROUGH 6 PM EDT. $$ III
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Mar 20, 3:28 AM EDT, 39 minutes earlier.
Area forecast discussion, Mar 20, 3:28 AM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 328 AM EDT SUN MAR 20 2016 .SYNOPSIS... THE FIRST DAY OF SPRING WILL BRING CLOUDS AND UNSEASONABLY COOL WEATHER TODAY THAT WILL CONTINUE INTO MONDAY. HIGH PRESSURE MOVES OFFSHORE TUESDAY AND WEDNESDAY ALLOWING FOR A WARMUP. A COLD FRONT MAY BRING SHOWERS FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM SUNDAY...LOW PRESSURE WAS IN THE PROCESS OF CONSOLIDATING OFFSHORE. THE MAIN CENTER WILL BEGIN TO INTENSIFY WELL E OF THE VIRGINIA CAPES THIS MORNING AS IT LIFTS SLOWLY TO THE NNE INTO MON. THE UPPER LOW ACROSS THE MID MISSISSIPPI VALLEY WILL REACH THE TENNESSEE VALLEY TODAY AS IT OPENS UP TO A STRONG TROUGH. THIS TROUGH WILL BARREL ACROSS THE CAROLINAS TONIGHT...MOVING OFFSHORE MON MORNING. A MUCH WEAKER MID-LEVEL SHORTWAVE WAS LARGELY RESPONSIBLE FOR THE ONGOING SHOWERS ACROSS THE FORECAST AREA. AS THIS WEAK FEATURE LIFTS NE ALONG THE CAROLINA COAST IT WILL BRING A BOUT OF SCATTERED SHOWERS INTO THE DAYLIGHT HOURS OF SUN. ANY SHOWERS SHOULD BECOME FEW AND FAR BETWEEN LATER THIS MORNING AND AFTERNOON...LASTLY AT THE COAST. THEN WE EXPECT ANOTHER ROUND OF SHOWERS IN ASSOCIATION WITH STRONG UPPER LEVEL FEATURE TONIGHT GIVEN ADEQUATE MOISTURE IN THE LOWEST 8-10 KFT OF THE COLUMN. CLOUDS SHOULD DOMINATE THE SKY THROUGH THE PERIOD. WE WILL REMAIN UNDER THE INFLUENCE OF COOL ADVECTION THROUGH THE DAY. 850 MB TEMPS WILL DROP TO AROUND 4 DEG C TODAY AND TO MINUS 3 DEG C TONIGHT. THIS WILL MAKE IT CHALLENGING FOR SIGNIFICANT TEMP RISES AND WE EXPECT HIGHS WILL ONLY REACH THE LOWER TO MID 50S ACROSS THE MAJORITY OF THE AREA. TONIGHT...LOWS WILL DROP TO THE UPPER 30S TO NEAR 40. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 AM SUNDAY...COLD ADVECTION IS EXPECTED TO BE REINFORCED IN THE WAKE OF STRONG SHORTWAVE TROUGH ON MON. 850 MB TEMPS WILL BE BETWEEN MINUS 2 AND MINUS 4 DEG C. THIS COLD AND DRY AIR WILL BE OFFSET SOMEWHAT BY LATE MARCH SUNSHINE WHICH IS EXPECTED TO BE PLENTIFUL AS THE CENTER OF HIGH PRESSURE ACROSS THE GULF COAST STATES SLOWLY BEGINS TO EXPAND ACROSS THE CAROLINAS. HIGHS MON BE IN THE 50S. THIS CHILLY HIGH WILL RIDGE ACROSS THE FORECAST AREA LATE MON NIGHT. CLEAR SKIES AND LIGHT TO CALM WINDS WILL ALLOW FOR STRONG RADIATIONAL COOLING TO DEVELOP. EVEN THOUGH THE COLD AIR ADVECTION WILL HAVE SHUT OFF BY THEN...DRY AIR ALONG WITH THE LIGHT WINDS AND CLEAR SKIES WILL PROVIDE THE OPPORTUNITY FOR ISOLATED TO SCATTERED FROST AS TEMPS DROP TO THE MID 30S ACROSS A WIDE AREA. TEMPS ALONG THE IMMEDIATE COAST WILL BE SLIGHTLY WARMER AND THIS SHOULD HELP TO ALLEVIATE ANY FROST CONCERNS. AS THE CENTER OF HIGH PRESSURE MOVES OFFSHORE ON TUE...DEVELOPING S TO SW WINDS WILL BRING WARMER AIR INTO THE REGION. THIS ALONG WITH SUNSHINE WILL ALLOW FOR A STRONG REBOUND IN TEMPS DESPITE THE COLD START. HIGHS TUE WILL BE IN THE MID AND UPPER 60S. A SEABREEZE WILL KEEP THE BEACHES IN THE LOWER 60S. TEMPS TUE NIGHT WILL BE NEAR OR ABOVE NORMAL...MID 40S TO NEAR 50. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... AS OF 3 AM SUNDAY... MOST OF THE LONG TERM WILL OFFER TEMPERATURES A BIT ABOVE NORMAL AS A LARGE HIGH SITS WELL OFF THE COAST. MOISTURE CONTENT WILL BE ON THE RISE THOUGH ESPECIALLY ONCE A COLD FRONT BEGINS APPROACHING ON THURSDAY. RAIN CHANCES SHOULD REALLY RAMP UP ON FRIDAY IN ASSOCIATION WITH THIS BOUNDARY, IF NOT LATE THURSDAY NIGHT. OVERALL FORCING WILL BE WEAK AS THE UPPER WAVE BOTH LARGELY DAMPENS OUT AND BYPASSES US WELL TO THE NORTH. THIS WILL KEEP QPF PROSPECTS PRETTY SMALL. RAIN CHANCES APPEAR TO LINGER INTO SATURDAY AS EITHER THE BOUNDARY STALLS NEARBY OR A WEDGE SETS UP AND STARTS TO GET OVERRUN. BOTH SOLUTIONS WILL LIKELY KNOCK HIGHS BACK DOWN TO CLIMO OR COOLER. && .AVIATION /06Z SUNDAY THROUGH THURSDAY/... AS OF 06Z...A MIXTURE OF MVFR/IFR EXPECTED OVERNIGHT AND THROUGH THE END OF THE VALID TAF PERIOD AS A LINGERING FRONTAL BOUNDARY AND LOW PRESSURE BRING LOW CIGS...SCATTERED SHOWERS AND PATCHY FOG. LATEST RADAR IMAGERY DEPICTS SHOWERS MOVING ACROSS INLAND TERMINALS...MOVING EAST. WILL SEE STRATUS AND SHOWERS EXPAND ACROSS THE TERMINALS OVERNIGHT. AFTER DAYBREAK...ISOLATED TO SCATTERED SHOWERS ARE EXPECTED ALONG WITH LOW CIGS AND AREAS OF FOG...CONTINUING TO CREATE FLIGHT RESTRICTIONS. EXPECT MAINLY IFR EARLY...IMPROVING TO MVFR AT TIMES. NORTH-NORTHEASTERLY WINDS AOB 11 KT....DECREASING DURING THE DAY AS THE DIRECTION BACKS SLIGHTLY. EXTENDED OUTLOOK...MVFR/IFR INTO OVERNIGHT SUNDAY DUE TO ISOLATED LOW CIGS. OTHERWISE EXPECT VFR. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 300 AM SUNDAY...NE WINDS THIS MORNING WILL BACK TO NW BY THIS EVE WITH NW WINDS EXPECTED TO CONTINUE INTO MON. AS THE COLD AND DRY ADVECTION IS RE-ENERGIZED LATE TONIGHT...WIND SPEEDS WILL BE INCREASING. WIND SPEEDS THIS MORNING WILL BE 15 TO 20 KT. WIND SPEEDS SHOULD DIMINISH THIS AFTERNOON AND EVE AND THEN INCREASE TO NEAR SMALL CRAFT ADVISORY LEVELS NEAR DAYBREAK MON. SEAS WILL BE 2 TO 4 FT FOR MUCH OF THE PERIOD...BUT WILL BE BUILDING WITH THE APPROACH OF DAYLIGHT ON MON. SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... AS OF 300 AM SUNDAY...NW WINDS MON WILL VEER TO NE MON NIGHT AND THEN BECOME SOUTHERLY DURING TUE...SW BY TUE AFTERNOON AND TUE NIGHT AS HIGH PRESSURE MOVES OFFSHORE. EXPECT A PERIOD OF SMALL CRAFT ADVISORY WINDS AND SEAS ON MON...20 TO 25 KT AND SEAS UP TO 5 TO 8 FT. WINDS AND SEAS WILL BE DIMINISHING LATER IN THE DAY MON AND MON NIGHT. LIGHT WINDS TUE WILL INCREASE TO 15 TO 20 KT DUE TO SEABREEZE INFLUENCES WITH SIMILAR WIND SPEEDS EXPECTED TO PERSIST INTO TUE NIGHT. SEAS WILL SUBSIDE TO 2 FT OR LESS LATE MON NIGHT AND TUE...THEN BEGIN TO BUILD TO 2 TO 4 FT BY TUE EVE AND TUE NIGHT. LONG TERM /WEDNESDAY THROUGH THURSDAY/... AS OF 3 AM SUNDAY... HIGH PRESSURE WELL OFFSHORE MOVES A BIT FURTHER OUT TO SEA ON WEDNESDAY ALLOWING FOR A LOCAL EASING OF THE GRADIENT. WINDS SHOULD AVERAGE 10-15KTS MOST ZONES WITH A 2 TO 3 FT WIND WAVE AND SWELL COMBINATION. ON THURSDAY THE CENTER OF THE HIGH DOESN'T MOVE SO MUCH BUT ITS RIDGE AXIS INTO THE CAROLINAS RETREATS EASTWARD TURNING WIND FROM SW TO S. A LITTLE MORE SWELL ENERGY SHOULD THUS BE CHANNELED INTO THE AREA AND SEAS MAY ADD A FOOT OF HEIGHT ESPECIALLY WELL AWAY FROM SHORE. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...MBB NEAR TERM...RJD SHORT TERM...RJD LONG TERM...MBB AVIATION...RJD/SGL
Hazardous weather outlook, Mar 19, 7:48 PM EDT, 8 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 748 PM EDT SAT MAR 19 2016 NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-210000- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN- 748 PM EDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FOR EARLY TUESDAY MORNING... PATCHY TO AREAS OF FROST IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-110-SCZ054-056-210000- COASTAL PENDER-COASTAL NEW HANOVER-COASTAL BRUNSWICK-COASTAL HORRY- COASTAL GEORGETOWN- 748 PM EDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-254-256-210000- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 748 PM EDT SAT MAR 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SMALL CRAFT ADVISORY CONDITIONS POSSIBLE LATE SUNDAY INTO MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DCH
Nearby
Small Craft Advisories in North Carolina, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.